Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had severe stomach pain, pelvic pain, diarrhea. Using HGC diet drops. Can I use it?

Hi, I have started taking HGC Diet drops and and the third day I had severe stomach pain, shortness of breath, severe pelvic pain , diarrhea and tingling in my arm . I called the doctor and went to hospital, I was checked and was told to drink a lot of water for the next three days and should be OK. Doctor shall I stop completely now the use of the HGC or wait till I get better and start again. Kind Regards,
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Critical Care Specialist 's  Response
Dear patient, the clinical uses of HCG(human chorionic gonadotropin) in allopathic medicine includes following
1. Its detection in urine of a women complaining of missed periods for more than two weeks signifies a positive pregnancy test
2. it is used as a tumour marker for certain types of cancers like seminoma, choriocarcinoma, germ cell tumours, hydatidform mole, teratoma with elements of choriocarcinoma, ise let cell tumours and testicular cancers
3. To treate female infertility due to anovulation by inducing ovulation and male infertility due to hypogonadism
Side effects of HCG injections include
1. Allergic reaction causing heaves, breathing difficulty, swelling of lips, face ,tongue and throat which is called angioneurotic edema
2. Overian hyperstimulation syndrome characterised by severe pelvic pain, stomach pain, shortness of breath ,nausea,vomiting and diarrhoea, decreased urine output ,severe head ache and dizziness,confussion,pain,redness, warmthness, tingling and numbness of hands and feet.
Both these side effecte i.e angioneurotic edema and overian hyperstimulation syndrome are life threatning conditions. Besides these two other less severe side effects of HCG include pain,swelling and redness at injection site, depression and irritability and breast tenderness and swelling
Use of HCG for weight reduction in obesity was proposed by British endocrinologist Albert T W Simeons as an adjunct to ultra low calorie weight loss diet ( less than 500 calories) but his results were not reproduced by other researchers and FDA (FOOD AND DRUD ADMINSTRATION) has clearly disapproved its use for this purpose.FDA has mantained that there is no substantial evidence that HCG increases weight loss beyound that resulting from caloric restruction, that it causes more attractive and normal distribution of fat or that it decreases the hunger and discomfort associated with calorie restricted diet. FDA clearly considers HCG diet products as fraudulent and neither effective nor safe for weight reduction. Now considering the symptomatology of the side effects that you perceived it seems that probably you were experiencing overian hyperstimulation syndrome which is considered as a life threatning condition and you were lucky to fare it well and also considering the role of HCG for weight reduction it seems me appropriate that you better stop it compleatly and don't use it again as it is said that life is so beautiful, it is better to enjoy it as an obese or over weight person than to die of some unknown poison
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor